Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: Epilepsy and Tanning Tablets
|gigim - Tue Aug 03, 2010 6:46 pm||
This is sort of a stupid question really, but am going on holiday soon, and I've come across these pills that help you get a tan.I struggle getting a tan, as I always burn, so I thought that these tablets might help. I found them at Holland and Barrett and I just wanted to make sure that I was safe to take them, incase they don't effect my medication.
The medication that I am currently on for my epilepsy is Lamotrigine and the tanning pills contain PABA, L-Lytrosine and copper. WIll any of these ingredients create a problem?
|Faye Lang, RN, MSW - Sat Aug 07, 2010 5:20 pm||
Your question is very reasonable, since medication interactions can be dangerous. I did considerable research on Lamotrigine and OTC drugs, and found only one possible contraindication identified, and that is folic acid. Folic acid was also listed as a potential benefit to be taken with Lamotrigine, but it was noted that they shouldn't be taken at the same time. It could be that no research into the particular substances you mentioned has been done in regard to Lamotrigine, but that also would be an indication that no adverse effects have been reported. It appears that you could take your tanning pills safely while taking Lamotrigine. However, if you notice any untoward effects after taking the tanning pills, discontinue them. It's always best to be safe, rather than sorry.
I hope you have a very nice holiday.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.